MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. OUTLOOK®; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. OUTLOOK®; SET, ADMINISTRATION, INTRA
Model Number ET82HP
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.(b)(4).Three used iv tubing sets and ten unused iv tubing sets were received for evaluation.Packaging returned with the samples identified the reported lot numbers.In addition, hand written notes returned with the samples read "too short between cassette and free flow clip" and "air in line detector; load to ensure proper length." in an attempt to replicate the reported alarm issues, the three used tubing sets were primed and loaded into an outlook pump as per the instructions for use.On one of the used sets, the tubing length between the cassette and free flow clip was short and did not fit properly into the pump segment causing an alarm.The remainder of the sets did not alarm any errors while running in the pump.All returned sets were then dimensionally measured between the cassette and free flow clip.One of the used sets was confirmed to be below the length specification (this was the set that did not fit properly into the pump during initial testing).The remainder of the sets were found to be acceptable and met the specification tolerance.In addition, the house retain samples of the reported lot numbers were pulled for evaluation and were visually inspected and functionally tested according to specification with acceptable results.The tubing length between the cassette and free flow clip was also measured and found to be within specification tolerance.Review of the discrepancy management system database performed for the reported lot numbers did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot numbers.A potential cause identified for the one confirmed set length issue was a short cut tubing which was then missed during the manual assembly with the pump segment assembly fixture.The current assembly procedure was reviewed and was found to be current and adequate.This was considered to be an isolated event.Therefore, an employee awareness training was performed with all appropriate personnel involved in the manufacturing of this product.The purpose of this training was to review the reported incident and ensure that all personnel understand and comply with the tube cutting process and fixture assembly as outlined in the procedure.If additional pertinent information becomes available, a follow-up report will be filed.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by the user facility: event # 2: reports the nicu is experiencing error alarms and empty bag alarms with their custom outlook lipid syringe half set.The pump will run ok for an hour or two and then start alarming.This causes nicu babies to get boluses of lipids because the pump has to be restarted after the nurse troubleshoots the cassette issue.The nurses are clamping the set and opening the door on the pump to troubleshoot, and this is causing small amounts of lipids to infuse into patients.The nurses are not disconnecting the iv set from the patient before opening the door to the pump.There were no patient injuries.

Brand Name
OUTLOOK®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo, dominican republic
DR 
MDR Report Key6112856
Report Number9614279-2016-00083
Device Sequence Number19113437
Product Code FPA
UDI-Device Identifier04046964297410
UDI-Public(01)04046964297410(17)150730(10)0061266610
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K913661
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/30/2015
Device Model NumberET82HP
Device Catalogue Number470024
Device Lot Number0061266610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2016
Initial Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1